Alert archive / Missouri / Red Flag Warnings in 2014

Red Flag Warning 10, NWS Kansas City, MO

March 26, 201437 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this red flag warning at Mar 26, 2014, 4:00 AM CDT for 37 counties in Missouri; 7 counties in Kansas. It took effect at Mar 26, 2014, 10:00 AM CDT. It was in force for 9 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 26, 2014, 4:00 AM CDT (09:00 UTC)
In effect from
Mar 26, 2014, 10:00 AM CDT
Expired
Mar 26, 2014, 7:00 PM CDT
In force
9 hr
Issued by
NWS Kansas City, MO
All 44 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 1:20 PM CDTNON-TSTM WND GST 40Kansas City Intl Arpt, MO
Mar 26, 1:31 PM CDTNON-TSTM WND GST 41St. Joseph Airport, MO
Mar 26, 2:12 PM CDTNON-TSTM WND GST 402 Wnw Troy, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 9.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2550 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WWUS83 KEAX 260900
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
400 AM CDT WED MAR 26 2014

...CRITICAL FIRE DANGER EXPECTED TODAY ACROSS THE AREA...

.CRITICAL FIRE DANGER IS EXPECTED LATE THIS MORNING THROUGH THIS
AFTERNOON AS VERY STRONG SOUTHERLY WINDS DEVELOP. WINDS ARE EXPECTED
TO GUST IN EXCESS OF 45 MPH IN NORTHWESTERN MISSOURI AND EXTREME
NORTHEASTERN KANSAS... WITH GUSTS TO AROUND 40 MPH FURTHER EAST.
HUMIDITY VALUES WILL DROP AS LOW AS 25 PERCENT FROM CENTRAL THROUGH
NORTHERN AND NORTHEASTERN MISSOURI... WITH VALUES AS LOW AS 30
PERCENT OVER EASTERN KANSAS AND WESTERN MISSOURI. DESPITE EASTERN
KANSAS AND WESTERN MISSOURI NOT SEEING CRITICALLY LOW HUMIDITY
VALUES... THE VERY STRONG WINDS AND CURED GRASSES WILL CONTRIBUTE TO
EXTREME FIRE BEHAVIOR. 

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261700-
/O.NEW.KEAX.FW.W.0010.140326T1500Z-140327T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
400 AM CDT WED MAR 26 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY VALUES FOR FIRE WEATHER 
ZONES
001...002...003...004...005...006...007...008...011...012...013...
014...015...016...017...020...021...022...023...024...025...025...
028...029...030...031...032...033...037...038...039...040...043...
044...045...046...053...054...057...060...102...103...104 AND
105...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW HUMIDITY VALUES...
WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS
EVENING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 025 ATCHISON 
  KS... FIRE WEATHER ZONE 057 MIAMI...FIRE WEATHER ZONE 060 LINN 
  KS... FIRE WEATHER ZONE 102 DONIPHAN...FIRE WEATHER ZONE 103 
  LEAVENWORTH...FIRE WEATHER ZONE 104 WYANDOTTE AND FIRE WEATHER 
  ZONE 105 JOHNSON KS. IN MISSOURI...FIRE WEATHER ZONE 001 
  ATCHISON MO...FIRE WEATHER ZONE 002 NODAWAY...FIRE WEATHER 
  ZONE 003 WORTH...FIRE WEATHER ZONE 004 GENTRY...FIRE WEATHER 
  ZONE 005 HARRISON...FIRE WEATHER ZONE 006 MERCER...FIRE 
  WEATHER ZONE 007 PUTNAM...FIRE WEATHER ZONE 008 SCHUYLER...
  FIRE WEATHER ZONE 011 HOLT...FIRE WEATHER ZONE 012 ANDREW...
  FIRE WEATHER ZONE 013 DE KALB...FIRE WEATHER ZONE 014 
  DAVIESS...FIRE WEATHER ZONE 015 GRUNDY...FIRE WEATHER ZONE 016 
  SULLIVAN...FIRE WEATHER ZONE 017 ADAIR...FIRE WEATHER ZONE 020 
  BUCHANAN...FIRE WEATHER ZONE 021 CLINTON...FIRE WEATHER ZONE 
  022 CALDWELL...FIRE WEATHER ZONE 023 LIVINGSTON...FIRE WEATHER 
  ZONE 024 LINN MO...FIRE WEATHER ZONE 025 MACON...FIRE WEATHER 
  ZONE 028 PLATTE...FIRE WEATHER ZONE 029 CLAY...FIRE WEATHER 
  ZONE 030 RAY...FIRE WEATHER ZONE 031 CARROLL...FIRE WEATHER 
  ZONE 032 CHARITON...FIRE WEATHER ZONE 033 RANDOLPH...FIRE 
  WEATHER ZONE 037 JACKSON...FIRE WEATHER ZONE 038 LAFAYETTE...
  FIRE WEATHER ZONE 039 SALINE...FIRE WEATHER ZONE 040 HOWARD...
  FIRE WEATHER ZONE 043 CASS...FIRE WEATHER ZONE 044 JOHNSON 
  MO...FIRE WEATHER ZONE 045 PETTIS...FIRE WEATHER ZONE 046 
  COOPER...FIRE WEATHER ZONE 053 BATES AND FIRE WEATHER ZONE 054 
  HENRY.

* WINDS... VERY STRONG WINDS WITH GUSTS POSSIBLY EXCEEDING 45 MPH IN
  EASTERN KANSAS AND WESTERN MISSOURI. WINDS WILL NOT BE QUITE AS
  STRONG INTO CENTRAL AND NORTHEASTERN MISSOURI BUT WILL STILL GUST
  INTO THE 30 TO 40 MPH RANGE.

* TIMING... LATE THIS MORNING AND PERSISTING THROUGH THE AFTERNOON.

* RELATIVE HUMIDITY... HUMIDITY VALUES OF 25 TO 30 PERCENT ARE LIKELY
  OVER CENTRAL AND NORTHEASTERN MISSOURI. HUMIDITY VALUES OF 30 TO 35
  PERCENT ARE EXPECTED OVER EASTERN KANSAS AND WESTERN MISSOURI.

* TEMPERATURES... IN THE UPPER 50S AND LOWER 60S ARE EXPECTED.


* IMPACTS... ANY FIRES...PARTICULARLY OVER GRASSY AREAS...WILL HAVE
  HIGH PROBABILITY OF SPREADING RAPIDLY FROM NORTHWEST TO SOUTHEAST.
  OUTDOOR BURNING SHOULD CONTINUE TO BE AVOIDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
4 follow-up statements
924 
WWUS83 KEAX 261655
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1155 AM CDT WED MAR 26 2014

...CRITICAL FIRE DANGER EXPECTED TODAY ACROSS THE AREA...

.CRITICAL FIRE DANGER IS STILL EXPECTED THROUGH THIS AFTERNOON AS
VERY STRONG SOUTHERLY WINDS DEVELOP. WINDS ARE EXPECTED TO GUST IN
EXCESS OF 45 MPH IN NORTHWESTERN MISSOURI AND EXTREME NORTHEASTERN
KANSAS... WITH GUSTS TO AROUND 40 MPH FURTHER EAST. HUMIDITY VALUES
WILL DROP AS LOW AS 25 PERCENT FROM CENTRAL THROUGH NORTHERN AND
NORTHEASTERN MISSOURI... WITH VALUES AS LOW AS 30 PERCENT OVER
EASTERN KANSAS AND WESTERN MISSOURI. DESPITE EASTERN KANSAS AND
WESTERN MISSOURI NOT SEEING CRITICALLY LOW HUMIDITY VALUES... THE
VERY STRONG WINDS AND CURED GRASSES WILL CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-270000-
/O.CON.KEAX.FW.W.0010.000000T0000Z-140327T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1155 AM CDT WED MAR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY VALUES FOR FIRE WEATHER ZONES
001...002...003...004...005...006...007...008...011...012...013...
014...015...016...017...020...021...022...023...024...025...025...
028...029...030...031...032...033...037...038...039...040...043...
044...045...046...053...054...057...060...102...103...104 AND
105...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 025 ATCHISON 
  KS... FIRE WEATHER ZONE 057 MIAMI...FIRE WEATHER ZONE 060 LINN 
  KS... FIRE WEATHER ZONE 102 DONIPHAN...FIRE WEATHER ZONE 103 
  LEAVENWORTH...FIRE WEATHER ZONE 104 WYANDOTTE AND FIRE WEATHER 
  ZONE 105 JOHNSON KS. IN MISSOURI...FIRE WEATHER ZONE 001 
  ATCHISON MO...FIRE WEATHER ZONE 002 NODAWAY...FIRE WEATHER 
  ZONE 003 WORTH...FIRE WEATHER ZONE 004 GENTRY...FIRE WEATHER 
  ZONE 005 HARRISON...FIRE WEATHER ZONE 006 MERCER...FIRE 
  WEATHER ZONE 007 PUTNAM...FIRE WEATHER ZONE 008 SCHUYLER...
  FIRE WEATHER ZONE 011 HOLT...FIRE WEATHER ZONE 012 ANDREW...
  FIRE WEATHER ZONE 013 DE KALB...FIRE WEATHER ZONE 014 
  DAVIESS...FIRE WEATHER ZONE 015 GRUNDY...FIRE WEATHER ZONE 016 
  SULLIVAN...FIRE WEATHER ZONE 017 ADAIR...FIRE WEATHER ZONE 020 
  BUCHANAN...FIRE WEATHER ZONE 021 CLINTON...FIRE WEATHER ZONE 
  022 CALDWELL...FIRE WEATHER ZONE 023 LIVINGSTON...FIRE WEATHER 
  ZONE 024 LINN MO...FIRE WEATHER ZONE 025 MACON...FIRE WEATHER 
  ZONE 028 PLATTE...FIRE WEATHER ZONE 029 CLAY...FIRE WEATHER 
  ZONE 030 RAY...FIRE WEATHER ZONE 031 CARROLL...FIRE WEATHER 
  ZONE 032 CHARITON...FIRE WEATHER ZONE 033 RANDOLPH...FIRE 
  WEATHER ZONE 037 JACKSON...FIRE WEATHER ZONE 038 LAFAYETTE...
  FIRE WEATHER ZONE 039 SALINE...FIRE WEATHER ZONE 040 HOWARD...
  FIRE WEATHER ZONE 043 CASS...FIRE WEATHER ZONE 044 JOHNSON 
  MO...FIRE WEATHER ZONE 045 PETTIS...FIRE WEATHER ZONE 046 
  COOPER...FIRE WEATHER ZONE 053 BATES AND FIRE WEATHER ZONE 054 
  HENRY.

* WINDS...SOUTH 20 TO 30 MPH WITH WIDESPREAD GUSTS BETWEEN 35 AND 45
  MPH AND OCCASIONAL GUSTS EXCEEDING 50 MPH. THE STRONGEST WINDS WILL
  RESIDE IN FAR NORTHEASTERN KANSAS AND FAR NORTHWESTERN MISSOURI. 

* TIMING... PERSISTING THROUGH THE AFTERNOON...INTO THE EARLY EVENING HOURS.

* RELATIVE HUMIDITY...BETWEEN 28 AND 35 PERCENT.

* TEMPERATURES...IN THE UPPER 50S TO LOWER 60S.

* IMPACTS... ANY FIRES...PARTICULARLY OVER GRASSY AREAS...WILL HAVE
  HIGH PROBABILITY OF SPREADING RAPIDLY. OUTDOOR BURNING SHOULD BE
  AVOIDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
196 
WWUS83 KEAX 262136
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
436 PM CDT WED MAR 26 2014

...CRITICAL FIRE DANGER CONTINUES ACROSS THE AREA...

.CRITICAL FIRE DANGER WILL CONTINUE LATE THIS AFTERNOON AS
VERY STRONG SOUTHERLY WINDS PERSIST ACROSS THE REGION. WINDS WILL
CONTINUE TO GUST IN EXCESS OF 45 MPH IN NORTHWESTERN MISSOURI AND
EXTREME NORTHEASTERN KANSAS... WITH GUSTS TO AROUND 40 MPH FURTHER
EAST. HUMIDITY VALUES OF 25 TO 35 PERCENT ARE ALSO EXPECTED ACROSS
MOST OF THE REGION.

KSZ057-060-103>105-MOZ043-053-054-262245-
/O.CAN.KEAX.FW.W.0010.000000T0000Z-140327T0000Z/
MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-CASS-BATES-HENRY-
436 PM CDT WED MAR 26 2014

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 043...
053...054...057...060...103...104 AND 105...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
CANCELLED THE RED FLAG WARNING.

LIGHT TO MODERATE RAIN SHOWERS WILL MOVE INTO THE AREA OVER THE NEXT
HOUR...REDUCING THE POTENTIAL FOR EXPLOSIVE WILDFIRE DEVELOPMENT.
HUMIDITY LEVELS SHOULD ALSO RISE AHEAD OF THE RAIN SHOWERS...WHICH
WILL ALSO REDUCE THE FIRE DANGER LATE THIS AFTERNOON.

$$

KSZ025-102-MOZ001>008-011>017-020>025-028>033-037>040-044>046-
270000-
/O.CON.KEAX.FW.W.0010.000000T0000Z-140327T0000Z/
ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-
MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-
SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-
PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-
SALINE-HOWARD-JOHNSON MO-PETTIS-COOPER-
436 PM CDT WED MAR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY VALUES FOR FIRE WEATHER ZONES
001...002...003...004...005...006...007...008...011...012...013...
014...015...016...017...020...021...022...023...024...025...025...
028...029...030...031...032...033...037...038...039...040...044...
045...046 AND 102...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 025 ATCHISON KS 
  AND FIRE WEATHER ZONE 102 DONIPHAN. IN MISSOURI...FIRE WEATHER 
  ZONE 001 ATCHISON MO...FIRE WEATHER ZONE 002 NODAWAY...FIRE 
  WEATHER ZONE 003 WORTH...FIRE WEATHER ZONE 004 GENTRY...FIRE 
  WEATHER ZONE 005 HARRISON...FIRE WEATHER ZONE 006 MERCER...
  FIRE WEATHER ZONE 007 PUTNAM...FIRE WEATHER ZONE 008 
  SCHUYLER...FIRE WEATHER ZONE 011 HOLT...FIRE WEATHER ZONE 012 
  ANDREW...FIRE WEATHER ZONE 013 DE KALB...FIRE WEATHER ZONE 014 
  DAVIESS...FIRE WEATHER ZONE 015 GRUNDY...FIRE WEATHER ZONE 016 
  SULLIVAN...FIRE WEATHER ZONE 017 ADAIR...FIRE WEATHER ZONE 020 
  BUCHANAN...FIRE WEATHER ZONE 021 CLINTON...FIRE WEATHER ZONE 
  022 CALDWELL...FIRE WEATHER ZONE 023 LIVINGSTON...FIRE WEATHER 
  ZONE 024 LINN MO... FIRE WEATHER ZONE 025 MACON...FIRE WEATHER 
  ZONE 028 PLATTE...FIRE WEATHER ZONE 029 CLAY...FIRE WEATHER 
  ZONE 030 RAY...FIRE WEATHER ZONE 031 CARROLL...FIRE WEATHER 
  ZONE 032 CHARITON...FIRE WEATHER ZONE 033 RANDOLPH...FIRE 
  WEATHER ZONE 037 JACKSON...FIRE WEATHER ZONE 038 LAFAYETTE...
  FIRE WEATHER ZONE 039 SALINE...FIRE WEATHER ZONE 040 HOWARD...
  FIRE WEATHER ZONE 044 JOHNSON MO...FIRE WEATHER ZONE 045 
  PETTIS AND FIRE WEATHER ZONE 046 COOPER.

* WINDS...SOUTH 20 TO 30 MPH WITH WIDESPREAD GUSTS BETWEEN 35 
  AND 45 MPH AND OCCASIONAL GUSTS EXCEEDING 50 MPH. THE 
  STRONGEST WINDS WILL RESIDE IN FAR NORTHEASTERN KANSAS AND FAR 
  NORTHWESTERN MISSOURI. 

* TIMING... CONTINUING INTO THE EARLY EVENING HOURS.

* RELATIVE HUMIDITY...BETWEEN 25 AND 35 PERCENT.

* TEMPERATURES...IN THE UPPER 50S TO LOWER 60S.

* IMPACTS... ANY FIRES...PARTICULARLY OVER GRASSY AREAS...WILL 
  HAVE HIGH PROBABILITY OF SPREADING RAPIDLY. OUTDOOR BURNING 
  SHOULD BE AVOIDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
387 
WWUS83 KEAX 262224
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
524 PM CDT WED MAR 26 2014

...CRITICAL FIRE DANGER CONTINUES MISSOURI...

.CRITICAL FIRE DANGER WILL PERSIST EARLY THIS EVENING AS VERY STRONG
SOUTHERLY WINDS CONTINUE TO GUST TO 40 TO 50 MPH AND HUMIDITY VALUES
LINGER IN THE 25 TO 35 PERCENT RANGE. LIGHT RAIN SHOWERS WILL ALSO
LIFT NORTHEAST ACROSS PORTIONS OF EASTERN KANSAS AND WESTERN MISSOURI
THIS EVENING...WHICH WILL SLOWLY DECREASE THE FIRE DANGER IN THOSE
AREAS.

KSZ025-102-MOZ020-028-029-037-044-262330-
/O.CAN.KEAX.FW.W.0010.000000T0000Z-140327T0000Z/
ATCHISON KS-DONIPHAN-BUCHANAN-PLATTE-CLAY-JACKSON-JOHNSON MO-
524 PM CDT WED MAR 26 2014

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 020...
025...028...029...037...044 AND 102...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
CANCELLED THE RED FLAG WARNING.

LIGHT TO MODERATE RAIN SHOWERS WILL MOVE INTO THE AREA OVER THE NEXT
HOUR...REDUCING THE POTENTIAL FOR EXPLOSIVE WILDFIRE DEVELOPMENT.
HUMIDITY LEVELS SHOULD ALSO RISE AHEAD OF THE RAIN SHOWERS...WHICH
WILL ALSO REDUCE THE FIRE DANGER LATE THIS AFTERNOON.

$$

MOZ001>008-011>017-021>025-030>033-038>040-045-046-270000-
/O.CON.KEAX.FW.W.0010.000000T0000Z-140327T0000Z/
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-RAY-CARROLL-CHARITON-RANDOLPH-
LAFAYETTE-SALINE-HOWARD-PETTIS-COOPER-
524 PM CDT WED MAR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY VALUES FOR FIRE WEATHER ZONES
001...002...003...004...005...006...007...008...011...012...013...
014...015...016...017...021...022...023...024...025...030...031...
032...033...038...039...040...045 AND 046...

* AFFECTED AREA...IN MISSOURI...FIRE WEATHER ZONE 001 ATCHISON 
  MO...FIRE WEATHER ZONE 002 NODAWAY...FIRE WEATHER ZONE 003 
  WORTH...FIRE WEATHER ZONE 004 GENTRY...FIRE WEATHER ZONE 005 
  HARRISON...FIRE WEATHER ZONE 006 MERCER...FIRE WEATHER ZONE 
  007 PUTNAM...FIRE WEATHER ZONE 008 SCHUYLER...FIRE WEATHER 
  ZONE 011 HOLT...FIRE WEATHER ZONE 012 ANDREW...FIRE WEATHER 
  ZONE 013 DE KALB...FIRE WEATHER ZONE 014 DAVIESS...FIRE 
  WEATHER ZONE 015 GRUNDY...FIRE WEATHER ZONE 016 SULLIVAN...
  FIRE WEATHER ZONE 017 ADAIR...FIRE WEATHER ZONE 021 CLINTON...
  FIRE WEATHER ZONE 022 CALDWELL...FIRE WEATHER ZONE 023 
  LIVINGSTON...FIRE WEATHER ZONE 024 LINN MO...FIRE WEATHER ZONE 
  025 MACON...FIRE WEATHER ZONE 030 RAY...FIRE WEATHER ZONE 031 
  CARROLL...FIRE WEATHER ZONE 032 CHARITON...FIRE WEATHER ZONE 
  033 RANDOLPH...FIRE WEATHER ZONE 038 LAFAYETTE...FIRE WEATHER 
  ZONE 039 SALINE...FIRE WEATHER ZONE 040 HOWARD...FIRE WEATHER 
  ZONE 045 PETTIS AND FIRE WEATHER ZONE 046 COOPER.

* WINDS...SOUTH 20 TO 30 MPH WITH WIDESPREAD GUSTS BETWEEN 35 
  AND 45 MPH AND OCCASIONAL GUSTS EXCEEDING 50 MPH. THE 
  STRONGEST WINDS WILL RESIDE IN FAR NORTHEASTERN KANSAS AND FAR 
  NORTHWESTERN MISSOURI. 

* TIMING... CONTINUING INTO THE EARLY EVENING HOURS.

* RELATIVE HUMIDITY...BETWEEN 25 AND 35 PERCENT.

* TEMPERATURES...IN THE UPPER 50S TO LOWER 60S.

* IMPACTS... ANY FIRES...PARTICULARLY OVER GRASSY AREAS...WILL 
  HAVE HIGH PROBABILITY OF SPREADING RAPIDLY. OUTDOOR BURNING 
  SHOULD BE AVOIDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
302 
WWUS83 KEAX 262356
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
656 PM CDT WED MAR 26 2014

MOZ001>008-011>017-021>025-030>033-038>040-045-046-270100-
/O.EXP.KEAX.FW.W.0010.000000T0000Z-140327T0000Z/
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-RAY-CARROLL-CHARITON-RANDOLPH-
LAFAYETTE-SALINE-HOWARD-PETTIS-COOPER-
656 PM CDT WED MAR 26 2014

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR FIRE
WEATHER ZONES 001...002...003...004...005...006...007...008...
011...012...013...014...015...016...017...021...022...023...
024...030...031...032...033...038...039...040...045 AND 046...

INCREASING HUMIDITY AND FALLING TEMPERATURES HAVE LOWERED THE FIRE
DANGER BELOW A CRITICAL LEVEL THIS EVENING...DESPITE CONTINUED GUSTY
WINDS ACROSS THE REGION. IN ADDITION...LIGHT TO MODERATE RAIN SHOWERS
WILL CONTINUE TO LIFT NORTHEAST ACROSS THE MAJORITY OF THE REGION
OVER THE NEXT FEW HOURS...DAMPENING FUELS AND FURTHER INCREASING
HUMIDITY VALUES.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Mar 26, 3:35 AM CDT, 25 minutes earlier.

Area forecast discussion, Mar 26, 3:35 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
335 AM CDT Wed Mar 26 2014

.DISCUSSION...
Issued at 335 AM CDT WED MAR 26 2014

Today:

The biggest concern for the day is fire weather. For more
information on that refer to the Fire Weather Section of the AFD
below.

Strong southerly winds are expected to develop this morning and
persist through the afternoon. This will be the result of several
factors. The first is that a very tight pressure gradient has formed
in the Plains in the wake of the high pressure that moved through
our area earlier tonight. The second is a very strong low-level jet,
sampled at 55kts at 500m AGL, on area VWPs. As the morning
progresses, we'll quickly begin to mix into those strong winds aloft
as the tight pressure gradient builds into eastern Kansas and
western Missouri. The strongest winds will be seen across far
northwestern Missouri and northeastern Kansas. Winds in this area may
be sustained close to 30kts. Further south winds will be less strong,
but should still be around 25 to 27 kts in eastern Kansas and parts
of west central Missouri. Given this, have expanded the wind advisory
slightly eastward in northwestern Missouri and southward along the
Kansas/Missouri state line.

The other issue for the day will be the moisture return streaming
northward later in the day as a weak upper-level disturbance tracks
into the region. This will lead to increasing cloud coverage from
the southwest and eventually showers moving into the area late in
the afternoon and into the evening. The cloud cover may inhibit the
winds from reaching full potential in our southwest but at this time
the strong winds seem more likely to occur than not.

Tonight:

Moisture will continue to stream northward into the area through the
night. We'll eventually start to see some better instability build
as well, and with strong isentropic ascent, embedded thunderstorms
will become more likely as the night progresses. Given the
increasing lift and moisture, precipitation should become widespread
so likely to categorical POPs remain in the forecast.

Thursday:

A stronger upper-level shortwave will move across Kansas during the
day with a strong and diffluent upper jet nosing into eastern Kansas
and western Missouri. This will induce a deep surface low which
will then track across the forecast area. Strong low-level flow will
continue to transport more robust and deeper moisture into the area
with the southern half of the forecast area seeing instability build
into the 1200 to 1800 J/kg range. Shear will be very strong given
the environmental winds and it seems increasingly probable that
convection should initiate near the surface low/modified dry line/
frontal boundary intersection in east central Kansas. Given the
favorable instability and shear, discrete cells, possibly supercells,
would form in this area. The main drawback for tornado potential seems
to be the veered surface winds, but given the environment, rotating
storms with large hail are still likely before the front overtakes
things the main threat becomes strong/damaging winds.

Friday - Tuesday:

Cooler temperatures will prevail on Friday and there remains a small
chance for precipitation as another upper-level shortwave trough
moves across the region. But this will give way to shortwave ridging
through the weekend leading to what should be a stellar weekend.
High temperatures will be close to normal on Saturday, but by Sunday
will surge into the 70s across the forecast area. A cold front will
move through the area Sunday night, and this may spread some
additional rain chances to the area. But ultimately, it will just
cut temperatures back to normal with that trend continuing into
Tuesday as a ridge axis moves across the area.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1148 PM CDT TUE MAR 25 2014

VFR conditions are expected through at least late afternoon Wednesday
with an increase in mid and high level clouds during the day.
Precipitation chances will increase at TAF sites between 22-01Z and
continue through the end of this forecast issuance. Low clouds will
move into the area, but exactly how low remains uncertain. There is
some potential for MVFR ceilings after 00Z. Southeasterly wind speeds
will gradually increase through the morning hours, with a notable
increase in speeds and slight directional veering after 15Z, with
occasional gusts in excess of 30kts.

&&

.FIRE WEATHER...
Issued at 359 PM CDT TUE MAR 25 2014

The biggest issue for today will be the potential for rapid fire
growth given dry fuels and very strong winds. There will be moisture
advecting into the region in the form of higher dewpoints, but based
on 00Z UA analysis there is very little moisture through the
Southern Plains and the only real source region is from a weak upper
level disturbance currently over New Mexico. So despite an expected
increase in dewpoints during the afternoon, there will be some lag
in any warm up due to mixing from dry air aloft. So humidity values
over are east will not reach critical levels while areas in our east
will see values drop to the 25 to 30 range. The real factor for this
warning in our west is the fact that winds will be so strong and
fuels still cured. We've had numerous fires recently with less worse
criteria and based on recent coordination with folks in the field,
wind values will exceed humidity values, especially the wind gusts.
This is the more critical element today that will result in critical
fire conditions across the entire forecast area.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING from 10 AM this morning to 7 PM CDT this
     evening FOR KSZ025-057-060-102>105.

     WIND ADVISORY from 11 AM this morning to 7 PM CDT this evening
     FOR KSZ025-057-060-102>105.

MO...RED FLAG WARNING from 10 AM this morning to 7 PM CDT this
     evening FOR MOZ001>008-011>017-020>025-028>033-037>040-
     043>046-053-054.

     WIND ADVISORY from 11 AM this morning to 7 PM CDT this evening
     FOR MOZ001>004-011>013-020-028.

&&

DISCUSSION...CDB
AVIATION...Blair
FIRE WEATHER...CDB
Hazardous weather outlook, Mar 25, 3:52 PM CDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
352 PM CDT TUE MAR 25 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-262100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
352 PM CDT TUE MAR 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDS WILL INCREASE ACROSS THE REGION ON WEDNESDAY AND MAY APPROACH
OR EXCEED ADVISORY LEVELS IN SOME AREAS. ADDITIONALLY...STRONG WINDS
WILL ELEVATE FIRE WEATHER CONCERNS IN THE AREA.

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION
WEDNESDAY NIGHT...BUT ARE NOT EXPECTED TO BE SEVERE. SLIGHTLY HIGHER
SEVERE WEATHER CHANCES ARRIVE THURSDAY AFTERNOON.

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX- EMBRIEFING1.PDF

Nearby

Red Flag Warnings in Missouri, 2014Red Flag Warnings in Kansas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.